MAUDE Adverse Event Report: LUMENIS LTD. SLIMLINE 200 DFL FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. SLIMLINE 200 DFL FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number SLIMLINE 200 DFL FIBER
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lumenis cannot rule out that the fiber tip had broken off in the patient's anatomy, and in an abundance of caution lumenis is reporting this event.A search of the complaint database revealed that no other complaints exist for the specified lot.A review of system risk files revealed the following three risks of fibers breaking inside body: risk #1 (b)(4) triggered by "user damages fiber external surface during operation" has the potential to lead to prolonged procedure, equipment damage, patient/user/staff injury.Risk #2 (b)(4) triggered by "fiber is damaged during shipment" has the potential to lead to prolonged procedure, equipment damage, patient/user/staff injury.Risk #3 (b)(4) triggered by "user error (e.G.Excess energy) causes mechanical damage to fiber" has the potential to lead to prolonged procedure, equipment damage, patient/user/staff injury.In each of the aforementioned; the risk has been quantified and found to be negligibly small, and the risk has been characterized and documented as acceptable within full risk assessment.No corrective action or remedial actions were deemed necessary.The procedure was completed normally with no harm caused to the patient as a result of this event.Device was discarded by the user and will not be returned for analysis; therefore a failure analysis of the complaint device could not be completed.Should additional relevant details become available; a supplemental report will be submitted.
 
Event or Problem Description
On 06-feb-2019 lumenis received a user submitted medwatch report (ref: mw5082896) in which the event description reads: during cystoscopy with right-sided stent exchange, laser lithotripsy, and stone basket extraction - laser fiber of distal portion of the fiber became loose.Able to be taken out through penis without any identification of pieces left within the urethra.

Brand Name
SLIMLINE 200 DFL FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key8377937
Report Number3004135191-2019-00024
Device Sequence Number2978329
Product Code GEX
UDI-Device Identifier07290109140261
UDI-Public07290109140261
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2021
Device Model NumberSLIMLINE 200 DFL FIBER
Device Lot Number14710818
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/28/2019
Patient Sequence Number1